Strange, but neither my PCP nor the current neurologist had heard the expression "goofies" applied to Gabapentin side effects. I understand the expression comes from drug culture, but while the origins may refer to recreational drug jollies, the side effects of Gabapentin and Carbamazepine (Tegretol) aren't all that amusing. People who take these drugs are trying to get control of their pain, not trying to get high.
It is frustrating as hell to have the drugs that do control neuropathic pain, pain that nothing else controls, randomly turn on you. It's not pain, fine. But it's called goofies because it throws such treats at you as dizziness, disorientation, and distorted vision (because your eyes roll). That especially sucks when it happens whilst driving or doing some job that requires dexterity or concentration.
My two main drugs between them fill nearly two pages with side effects, and when one adds such extras as Clonazepam and Baclofen (or a few others I don't have) it's a wonder we can get out of bed. One couldn't, if one didn't spend several weeks adapting to the drugs. One can never be totally sure.
Goofies are on my mind because I've had them yesterday and today, today combined with a couple of moderate TN jolts. Life is fun.